MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 AML HIGH OFFSET LG STAT 13.5MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 AML HIGH OFFSET LG STAT 13.5MM; AML IMPLANT : HIP FEMORAL STEM
Model Number 1554-03-135
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Tissue Damage (2104); Discomfort (2330); Injury (2348); Ambulation or Postural Difficulties (2544); Limited Mobility Of The Implanted Joint (2671); Test Result (2695); Not Applicable (3189); No Code Available (3191)
Date of Event 10/07/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: litigation alleges patient suffers from "tissue with a dark grayish color with a pigmented nodular synovitic appearance," upon revision.Although no patient specific allegations were given, general litigation alleges metal on metal, so we are reporting the liner and head.Update ad (b)(6) 2018: (b)(4) has been re-opened under (b)(4) due to receipt of ppf records.Ppf alleges elevated metal ions and metal wear/metallosis.The event description has been updated to indicate the allegations as reviewed.The law firm name,product details and patient harm were updated as well.Doi: (b)(6) 2010; dor: (b)(6) 2013; left hip.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pfs alleges back and knee pain from falls, multiple dislocations, limited mobility, injury and inability to walk or stand for long periods of time due to the continuous hip and back pain.After review of medical records, the patient was revised to address chronic pain, discomfort, synovitis and elevated blood cobalt and chromium levels.Intraoperative findings include dark, grayish tissue with a pigmented nodular synovitis appearance which was resulting in less than 5 polys per high-power field but with a predominance of lymphocytic infiltrate.Additionally, there was a cloudy fluid evacuated from the hip.When the hip was dislocated, there was a line bisecting the head with an almost cloud formation over one side of the head and a shiny silver appearance on the other side of the head.Scratches were noted along the femoral head as well.There were hypertrophic synovial tissues circumferentially around the acetabular component.The liner was also noted to have macroscopic scratches within the inner surface.Preoperatively, the patient had stated that she was a bit longer on the left than the right.During range of motion tests, there was a little bit of pistoning indicated but no instability.Surgical pathology reports chronic inflammatory cell infiltrate with occasional foreign body giant cells.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The alleged dislocation from the pfs pertains to a future event to which the patient had undergone a second revision.There was no actual dislocation event at this point in time.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AML HIGH OFFSET LG STAT 13.5MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7544396
Report Number1818910-2018-60542
Device Sequence Number1277520
Product Code JDI
UDI-Device Identifier10603295058441
UDI-Public10603295058441
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number1554-03-135
Device Catalogue Number155403135
Device Lot NumberD51J11000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer10/23/2018
07/16/2019
07/16/2019
06/01/2020
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date10/23/2018
07/18/2019
07/30/2019
06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR